MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA

NOVOCURE GMBH OPTUNE LUA
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 75-year-old male patient with non-small cell lung cancer (nsclc) began optune lua therapy on (b)(6) 2025.On (b)(6) 2025, novocure received a medical record dated (b)(6) 2025, indicating that the patient temporarily discontinued optune lua therapy due to pruritic maculopapular rash grade 3, described as significant itchy rash on the chest and upper back.The patient was initiated on medium to high potency topical steroids.At a follow up appointment on (b)(6) 2025, it was noted that optune lua therapy had not yet resumed.However, the rash improved, with grade 1 rash remaining, localized to the central chest around the sternum and underneath the right rib cage.Mild erythema was still present.The patient had been prescribed triamcinolone acetonide 0.5% topical cream and amoxicillin 875 mg/potassium clavulanate 125mg, to be taken twice daily for fourteen days.On (b)(6) 2025, the patient informed novocure of continued skin irritation, including open areas on the torso.The patient reported that he had been prescribed unspecified antibiotics and ointment.On (b)(6) 2025, the prescribing physician reported that the patient temporarily discontinued optune lua therapy on (b)(6) 2025, due to the development of a rash, although immunotherapy was continued.The rash resolved completely by (b)(6) 2025, and optune lua therapy was resumed.However, on (b)(6) 2025, the rash recurred, prompting another therapy interruption.The patient was prescribed amoxicillin for two weeks.By (b)(6) 2025, the rash had improved but was not fully resolved.The patient was advised to apply triamcinolone cream and remain off therapy.On (b)(6) 2025, following a resumption of optune lua therapy, the rash worsened.Betamethasone cream was prescribed, and therapy was again discontinued.The prescribing physician confirmed that the rash was attributable to optune lua therapy.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that a contribution of the transducer arrays to the skin inflammation/irritation that required medical intervention cannot be ruled out.Skin reaction has been reported in the pivotal ef-24 clinical trial for optune lua treatment for nsclc (19% overall in the ttfields arms and 2% overall in the control arms).

Brand Name
OPTUNE LUA
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22824911
Report Number3010457505-2025-00565
Device Sequence Number14568707
Product Code SDA
UDI-Device Identifier07290107983235
UDI-Public(01)07290107983235(11)201125
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P230042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL; ATORVASTATIN; CLOPIDOGREL; DEXAMETHASONE; EZETIMIBE; LEVOTHYROXINE; LIDOCAINE-PRILOCAINE TOPICAL CREAM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight73 KG